Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 3, 2008, 1:19 AM CDT for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 1:19 AM CDT (06:19 UTC)
- Expired
- Sep 3, 2008, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 030619
FFWLIX
LAC037-077-125-MSC005-157-030915-
/O.NEW.KLIX.FF.W.0028.080903T0619Z-080903T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
119 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF JACKSON...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
WESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 415 AM CDT
* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 9
MILES WEST OF DOLOROSA TO 22 MILES WEST OF LOTTIE...MOVING EAST AT
14 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LETTSWORTH...FORT ADAMS...BATCHELOR...MORGANZA...WOODVILLE...
LIVONIA...WAKEFIELD...SPILLMAN...GLOSTER...CENTREVILLE AND NORWOOD
RADAR INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN WAS FALLING IN
AN HOUR WITH THE HEAVIEST SHOWERS...AND THAT BETWEEN 6 AND 10 INCHES
OF RAIN HAS ALREADY FALLEN IN THE LAST TWO DAYS OVER THE WARNED
AREA.
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 415 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3098 9181 3106 9173 3106 9165 3100 9164
3105 9156 3113 9163 3125 9157 3124 9149
3132 9146 3135 9137 3138 9133 3138 9122
3133 9111 3137 9097 3137 9071 3052 9146
3050 9176 3070 9174 3078 9176 3086 9182
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 11:39 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 2, 11:39 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 PM CDT TUE SEP 2 2008
.UPDATE...
UPDATING TO INCLUDE TOR WATCH 884.
&&
PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL/
SHORT TERM (TONIGHT AND WEDNESDAY)...TROPICAL DEPRESSION GUSTAV
CONTINUES TO MOVE FURTHER NW AWAY FROM THE FORECAST AREA WILL
CONTINUE TO EXPERIENCE PROGRESSIVELY FEWER RAINBANDS THAT WILL TEND
TO BECOME MORE MODERATE AS THEY ROTATE AROUND THE DECAYING GUSTAV.
UPPER AIR AND SURFACE OBSERVATION DATA TODAY SHOWS DEEP WATER VAPOR
AVAILABILITY WITH LOWER TROPOSPHERIC CONVERGENCE WITH UPPER
TROPOSPHERIC DIVERGENCE. THE RETURN TO NORMAL WILL BE LABORED...BUT
ISOLATED TORNADOES WILL BE A DIMINISHING THREAT IN THE SHORT TERM.
RADAR REFLECTIVITY SHOWS THE MERIDIONALLY ORIENTED BAND FROM THIS
MORNING DRIFTING WEST UPDRAFTS ALONG IT SHOWING LOWER AVERAGE
ROTATING THAN THIS MORNING. SURFACE TO 1.5 KM VERTICAL WIND SHEAR
WILL FALL OFF AS 0-1.5 KM HELICITY VALUES DROP FROM 350 M2/S2 AS OF
THIS MORNING...LOOKING LIKE BELOW 100 BY MIDNIGHT. JACKSON SOUNDING
DATA SHOWS THE AIRMASS STILL SATURATED AND LAPSE RATE MOIST
ADIABATIC. THE 12Z SOUNDING INDICATES CAPE IS DISTRIBUTED FURTHER UP
THAN BEFORE AND THAT PEAK BUOYANCY IS ABOUT +5 OR 6 CELSIUS DEGREES.
FLASH FLOODING WILL ALSO BE LESS OF A THREAT SINCE THE MERIDIONALLY
ORIENTED RAINBANDS LIFT OUT. WILL KEEP THE FLASH FLOOD WATCH FOR THE
AREA THROUGH 7 PM AND EXTEND INTO TONIGHT BASED ONLY ON OBSERVED
TRENDS. REGIONALLY MOISTURE FLUX CONVERGENCE IS PROJECTED TO BE
SMALL OR NEGATIVE PER GFS...RUC...NAM..AND WRF. WE WILL CARRY HIGH POP
VALUES FOR MOST OF TODAY AND INTO TONIGHT SINCE WE REMAIN ON THE
VERY MOIST AND DYNAMICALLY FAVORED REGION FOR BANDED STRUCTURES ON
THE EAST SIDE OF THIS SLOWLY DECAYING TROPICAL CYCLONE.
THE RISK OF COASTAL FLOODING WILL CONTINUE ALONG THE COASTAL
PARISHES INTO THIS EVENING SINCE THE ONSHORE FLOW IS SLOWING THE
EGRESS OF FLOODWATER SEAWARD. TIDE GAGE DATA THIS AFTERNOON
INDICATES TIDES STILL BETWEEN 2 AND 3 FEET AT MANY LOCATIONS.
TERREBONNE PARISH WAS SHOWING A BELOW NORMAL TIDE WITH THE REST BEING
ABOVE NORMAL...SO TERREBONNE WOULD LIKELY O BE FIRST TO RETURN TO
NORMAL. WE REISSUED THE COASTAL FLOOD WARNING TO LAST UNTIL ONLY 10
PM. THIS WILL ENSURE THE WATER LEVEL HAS HAD TIME TO NORMALIZE UNTIL
ONSHORE WIND DROPS BELOW 20 KNOTS.
/77 DALY (MOB FOR LIX)
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...NO CHANGES. REMNANTS
OF GUSTAV WILL LIFT NORTHWEST THEN NORTHEAST ACROSS THE ARKLATEX
THROUGH LATE IN THE WEEK. GFS/ECMWF ARE IN CLOSE AGREEMENT WITH THE
LATEST TPC/HPC FORECAST ON WHAT WILL LIKELY BE THE TRACK OF THE
REMNANTS OF GUSTAV...AND BOTH TAKE AN AXIS OF DEEPER MOISTURE AND
DETACHED RAIN BAND EASTWARD ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH LATE IN THE WEEK. WHILE THE EVOLUTION
OF THIS TYPE OF THING IS HARD TO PIN DOWN...IT IS PRUDENT TO KEEP
AT LEAST CHANCE POPS GOING THROUGH LATE IN THE WEEK GIVEN PLENTY
OF MOISTURE LINGERING ALONG THE CENTRAL GULF COAST REGION...AND
THE SUBSIDENCE REGION ON THE PERIPHERY OF HANNA WILL REMAIN WELL
OUT TO THE EAST AS THAT HURRICANE IS FORECAST TO MORE LIKELY
THREATEN THE EASTERN SEABOARD BY LATE IN THE WEEK.
AVIATION...PERIODIC IFR CONDITIONS ALONG BANDS OF HEAVY RAIN AND
THUNDERSTORMS CAN BE EXPECTED AT KMCB...KBTR AND KMSY THROUGH
TONIGHT...WITH LESS COVERAGES AND MORE PREVALENT MVFR/VFR
CONDITIONS AT KGPT.
/12 SHEPHERD (MOB FOR LIX)
MARINE...CONTINUE SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
SOUTHEAST TO SOUTHERLY WINDS 20 TO 25 KNOTS OVER THE LAKES AND GULF
COASTAL WATERS...AND SEAS OVER THE GULF COASTAL WATERS FROM 10 TO 15
FEET SLOWLY SUBSIDING THROUGH THE MID AFTERNOON HOURS TO 5 TO 7 FT.
BEYOND TODAY...SOUTHEAST TO SOUTHERLY FLOW WILL BE LIGHTER AT 10 TO
15 KNOTS THROUGH LATE WEEK.
/77 DALY (MOB FOR LIX)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 85 73 88 / 70 60 40 40
BTR 73 86 74 88 / 70 60 40 40
MSY 77 85 75 87 / 70 60 40 40
GPT 75 85 74 86 / 70 60 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR LAZ034>040-
046>050-056>070.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR MSZ068>071-077-
080>082.
GM...NONE.
&&Hazardous weather outlook, Sep 2, 11:42 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1142 PM CDT TUE SEP 2 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-040445- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1142 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT TORNADO WATCH NUMBER 884 IS IN EFFECT FROM MIDNIGHT TO 7 AM WEDNESDAY. ANOTHER STRONG LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHWEST MISSISSIPPI AND ADJACENT PARISHES IN LOUISIANA WEDNESDAY MORNING BRINGING THE POSSIBILITY OF ISOLATED TORNADIC ACTIVITY. BANDS OF HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE TORNADOES AND A TORNADO WATCH IS IN EFFECT UNTIL 10 PM. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH 8 AM WEDNESDAY AS LOCALIZED ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. SINCE MOST OF THE AREA HAS RECEIVED HEAVY RAINFALL...ADDITIONAL RAINFALL WILL ACCUMULATE ON ALREADY SATURATED GROUND POSSIBLY RESULTING IN FLOODING OF ROADWAYS AND LOW LYING AREAS TONIGHT. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 8 AM WEDNESDAY. TIDE LEVELS REMAIN AROUND 2 FEET ABOVE NORMAL IN MOST COASTAL LOCATIONS. AS GUSTAV MOVES NORTH...WINDS CONTINUE FROM A SOUTHERLY DIRECTION AT MODERATE SPEEDS. THIS HAS CAUSED WATER PILING ALONG COASTAL LOCATIONS TO FALL AT A SLOW RATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOODING WILL BE OF SOME CONCERN OVER THE NEXT SEVERAL DAYS. AS CONVERGENT BANDS ASSOCIATED WITH GUSTAV CONTINUE OVER THE AREA...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE MAINLY DURING THE DAY AS THESE BANDING FEATURES INTENSIFY WITH DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SPOTTERS IS EXPECTED TO BECOME LESS NECESSARY THROUGH THE WEEK.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:28 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 32 min |
| Sep 2, 8:46 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 24 hr |
| Sep 3, 5:52 AM CDT | Coastal Flood Statement | LIX | 6 hr | |
| Sep 3, 9:22 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 5 days |
| Sep 3, 9:28 AM CDT | River Flood Warning | LIX | Washington | 63 hr |
| Sep 3, 9:29 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| Sep 3, 9:54 AM CDT | Tornado Warning | LIX | East Feliciana | 21 min |
| Sep 3, 12:13 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 4 hr |
| Sep 3, 12:49 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 26 min |
| Sep 3, 2:45 PM CDT | Coastal Flood Statement | LIX | 4 hr | |
| Sep 3, 4:31 PM CDT | Special Marine Warning | LIX | 89 min | |
| Sep 3, 4:58 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 32 min |
| Sep 3, 3:09 AM CDT | River Flood Warning | LIX | Pearl River | 28 hr |
| Sep 3, 11:48 AM CDT | River Flood Warning | LIX | Harrison | 16 hr |
| Sep 3, 1:14 PM CDT | Tornado Warning | LIX | Amite | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.